Generic Name: ibuprofen (EYE bue PROE fen)
Brand Names: Advil, Genpril, IBU, Midol, Motrin, Nuprin
Now in Stock
Warning: Last items in stock!
What is Advil?
Advil (ibuprofen) is a nonsteroidal anti-inflammatory drug (NSAID). It works by reducing hormones that cause inflammation and pain in the body.
Advil is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury.
Advil may also be used for purposes not listed in this medication guide.
Advil may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term. Do not use Advil just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
Get emergency medical help if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
Advil may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning while you are taking Advil, especially in older adults.
Call your doctor at once if you have symptoms of stomach bleeding such as black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
Do not take more of Advil than is recommended. An overdose of ibuprofen can cause damage to your stomach or intestines. Use only the smallest amount of Advil needed to get relief from your pain, swelling, or fever.
Before taking this medicine
Do not use Advil just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
Advil may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term.
This medicine may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning while you are taking Advil, especially in older adults.
You should not use Advil if you are allergic to ibuprofen, aspirin or other NSAIDs.
Ask a doctor or pharmacist if it is safe for you to take this medication if you have:
a history of heart attack, stroke, or blood clot;
heart disease, congestive heart failure, high blood pressure;
a history of stomach ulcers or bleeding;
polyps in your nose;
liver or kidney disease;
systemic lupus erythematosus (SLE);
a bleeding or blood clotting disorder; or
if you smoke.
FDA pregnancy category D. Taking Advil during the last 3 months of pregnancy may harm the unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using Advil. It is not known whether ibuprofen passes into breast milk or if it could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby. Do not give Advil to a child without the advice of a doctor.
How should I take Advil?
Use Advil exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Do not take more Advil than is recommended. An overdose of Advil can cause damage to your stomach or intestines. The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses). Use only the smallest amount of Advil needed to get relief from your pain, swelling, or fever. Take Advil with food or milk to lessen stomach upset. Shake the oral suspension (liquid) well just before you measure a dose. To be sure you get the correct dose, measure the liquid with a marked measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.
The Advil chewable tablet must be chewed before you swallow it.
If you take Advil for a long period of time, your doctor may want to check you on a regular basis to make sure this medication is not causing harmful effects. Do not miss any scheduled visits to your doctor.
Store Advil at room temperature away from moisture and heat. Do not allow the liquid medicine to freeze.
What happens if I miss a dose?
Since Advil is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. Overdose symptoms may include nausea, vomiting, stomach pain, drowsiness, black or bloody stools, coughing up blood, shallow breathing, fainting, or coma.
What should I avoid?
Avoid taking Advil if you are taking aspirin to prevent stroke or heart attack. Advil can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the Advil at least 8 hours before or 30 minutes after you take the aspirin (non-enteric coated form). Ask a doctor or pharmacist before using any other cold, allergy, or pain medicine. Ibuprofen and other NSAIDs are contained in many combination medicines. Taking certain products together can cause you to get too much ibuprofen. Check the label to see if a medicine contains ibuprofen or similar NSAIDs (aspirin, naproxen, ketoprofen). Avoid drinking alcohol. It may increase your risk of stomach bleeding.
Advil side effects
Get emergency medical help if you have any of these signs of an allergic reaction to Advil: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop taking Advil and seek medical attention or call your doctor at once if you have any of these serious side effects:
Less serious Advil side effects may include:
upset stomach, mild heartburn, diarrhea, constipation;
dizziness, headache, nervousness;
skin itching or rash;
blurred vision; or
ringing in your ears.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect Advil?
Ask your doctor before using an antidepressant such as citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), fluvoxamine (Luvox), paroxetine (Paxil), or sertraline (Zoloft). Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.
Tell your doctor about all other medicines you use, especially:
aspirin or other NSAIDs such as naproxen (Aleve, Naprosyn, Naprelan, Treximet), celecoxib (Celebrex), diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), indomethacin (Indocin), meloxicam (Mobic), and others;
heart or blood pressure medicine such as benazepril (Lotensin), enalapril (Vasotec), lisinopril (Prinivil, Zestril), quinapril (Accupril), ramipril (Altace), and others;
lithium (Eskalith, Lithobid);
diuretics (water pills) such as furosemide (Lasix);
methotrexate (Rheumatrex, Trexall);
steroids (prednisone and others); or
a blood thinner such as warfarin (Coumadin, Jantoven).
This list is not complete and other drugs may interact with Advil. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
No customer comments for the moment.